DOI: http://dx.doi.org/10.18203/issn.2455-4529.IntJResDermatol20194678

A study on cutaneous adverse drug reactions in a tertiary care center in Rajnandgaon, Chattisgarh

Pooja Pandey, Prabhat Pandey, Sharad Manore, Darshan Sandesara

Abstract


Background: Cutaneous reactions are one of the most common types of adverse drug reactions which may vary from mildly discomforting to those that are life-threatening.

Methods: This prospective, observational study was done in the department of dermatology. Patients with suspected drug rash, of either sex or all age groups were included in the study.

Results: A total of 114 patients were enrolled in the study. The most common presenting symptoms of cutaneous adverse drug reactions (CADRs) were itching, burning sensation and pigmentation with 61.31%, 13.87% and 10.22% respectively. A total of 21 different CADRs were observed. The common causative agents were of anti-microbial, nervous system and musculoskeletal class in both outdoor and indoor patients with 51 (37.22%), 21 (15.32%) and 25 (18.24%) respectively.

Conclusions: The most common CADR observed in the study was antimicrobials and NSAIDs were the most common causative drugs.

 


Keywords


Causative drugs, Cutaneous adverse drug reactions, Maculopapular rash, Antimicrobials

Full Text:

PDF

References


Roujeau J, Allanore L, Liss Y. Severe cutaneous adverse reactions to drugs (SCAR): Definitions, diagnostic criteria, genetic predisposition. Dermatol. 2009;27:203-9.

Naldi L, Conforti A, Venegoni M, Troncon MG, Caputi A, Ghiotto E, et al. Cutaneous reactions to drugs. An analysis of spontaneous reports in four Italian regions. Br J Clin Pharmacol. 1999;48:839-46.

Svensson CK, Cowen EW, Gaspari AA. Cutaneous drug reactions. Pharmacol Rev. 2001;53:357-79.

Pudukadan D, Thappa DM. Adverse cutaneous drug reactions: Clinical pattern and causative agents in a tertiary care center in South India. Indian J Dermatol Venereol Leprol. 2004;70:20-4.

Patel TK, Thakkar SH, Sharma D. Cutaneous adverse drug reactions in Indian population: a systematic review. Indian Dermatol Online J. 2014;5:S76-86.

East-Innis AD, Thompson DS. Cutaneous drug reactions in patients admitted to the dermatology unit at the university hospital of the West Indies, Kingston, Jamaica. West Indian Med J. 2009;58:227-30.

Arulmani R, Rajendran SD, Suresh B. Adverse drug reaction monitoring in a secondary care hospital in South India. Br J Clin Pharmacol. 2008;65:210-6.

Ding WY, Lee CK, Choon SE. Cutaneous adverse drug reactions seen in a tertiary hospital in Johor, Malaysia. Int J Dermatol. 2010;49:834-41.

Sharma VK, Sethuraman G, Kumar B. Cutaneous adverse drug reactions: Clinical pattern and causative agents- a 6 year series from Chandigarh, India. J Postgrad Med. 2001;47:95-9.

Li LF, Ma C. Epidemiological study of severe cutaneous adverse drug reactions in a city district of China. Clin Exp Dermatol. 2006;31:642-7.

Pharmacovigilance. In: Mann RD, Andrews EB, eds. Introduction. 2nd ed. England: John Wiley and Sons, Ltd.; 2007: 3-11.

Agrawal A, Ghate S, Gupta AK, Dhurat R. Clinical spectrum of cutaneous adverse drug reactions. Indian J Drugs Dermatol. 2018;4:61-6.

Sharma R, Dogra D, Dogra N. A study of cutaneous adverse drug reactions at a tertiary center in Jammu, India. Indian Dermatol Online J. 2015;6:168-71.

Jha N, Alexander E, Kanish B, Badyal DK. A study of cutaneous adverse drug reactions in a tertiary care center in Punjab. Indian Dermatol Online J. 2018;9:299-303.

Jhaj R, Uppal R, Malhotra S, Bhargava VK. Cutaneous adverse reactions in in-patients in a tertiary care hospital. Indian J Dermatol Venereol Leprol. 1999;65:14-7.

Thakkar S, Patel TK, Vahora R, Bhabhor P, Patel R. Cutaneous adverse drug reactions in a tertiary care teaching hospital in India: An intensive monitoring study. Indian J Dermatol. 2017;62:618-25.

Raksha MP, Marfatia YS. Clinical study of cutaneous drug eruptions in 200 patients. Indian J Dermatol Venereol Leprol. 2008;74:80.

Anjaneyan G, Gupta R, Vora R. Clinical study of adverse cutaneous drug reactions at a rural based tertiary care centre in Gujarat. Natl J Physiol Pharm Pharmacol. 2013;3:129-36.

Radhika M, Mayur S, Kop P. Pattern of cutaneous adverse drug reactions due to the use of fixed dose drug combinations. Int J Basic Clin Pharmacol. 2013;2:554-8.

Nandha R, Gupta A, Hashmi A. Cutaneous adverse drug reactions in a tertiary care teaching hospital: a North Indian perspective. Int J Appl Basic Med Res. 2011;1:50-3.